Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Eye and Vision Care

Prostaglandin Effects on Iris Color

11/04/2010

Question:

I`ve been using a product called Rapidlash for my eyelashes. I apply it to the base of my lashes. It contains a prostaglandin analogue called isopropyl chloprostenate. My eye has becoming more and more brown after previously being a hazel kind of colour. Is this because of the Rapidlash and if so will my iris go bavck to normal if I stop using it?

thankyou

Answer:

Thank you for visiting NetWellness. The prostaglandin analogue component of the RapidLash has the potential to cause a darkening of the iris, the colored portion of the eye. The change in iris color is considered to be irreversible but does not indicate any onset of disease. It is considered to be a cosmetic change only.



For more information:

Go to the Eye and Vision Care health topic, where you can:

Response by:

Julia Rae Geldis, OD, MS Julia Rae Geldis, OD, MS
Clinical Assistant Professor of Optometry
College of Optometry
The Ohio State University